MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the icy catheter for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
During the maintenance phase of the ivtm treatment, the thermogard xp ivtm system generated "air trap" alarm and the user noticed empty saline bag.The user replaced the saline bag to continue the patient treatment.After 2 hours, the ivtm system generated "air trap" alarm and the user noticed empty saline bag again.There were no traces of saline on the floor or on the bed.The user flushed the in port luer with 5 ml of saline and observed blood tinge in the start-up kit (suk) tubing.Suspecting icy catheter balloon leak.The user switched to blankets for temperature management and continued to use the catheter for medication administration.Per user, the catheter insertion was difficult with blood returning into the catheter.Per user, the console maintained target temperature for the whole duration and no device malfunction was reported on the ivtm console.No patient consequence was reported.
 
Additional Manufacturer Narrative
The reported complaint of "the icy catheter (lot no 95695) balloon leak" was confirmed during the functional testing of the returned catheter.A pinhole leak was observed at the middle of the medial balloon.The probable root cause for the reported complaint could be due to a latent material defect.Upon visual inspection, no physical damage was observed.Noticed dried blood residue on the balloons and on the distal and proximal lured tubing's.During functional testing, all lumens were flushed without resistance.The catheter was connected to a pressurized inflation device.Immediately upon pressurizing the catheter, a pinhole leak was observed at the middle of the medial balloon.It is unlikely that the defective catheter was shipped.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint and there was no previous history of complaint reported for icy catheter with lot no 95695.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key9306203
Report Number3010617000-2019-00998
Device Sequence Number2195774
Product Code NCX
UDI-Device Identifier00849111075091
UDI-Public00849111075091
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number95695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 10/17/2019
Supplement Date Received by Manufacturer11/21/2019
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1